Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been on accutane for nearly two months now, and I went to see my derm today for my checkup, etc. He decided that my acne wasn't clearing fast enough (although it is a bit better I think...), so he put me on prednisone to speed up the process, so that I wouldn't have to take accutane longer than six months.

But I don't get it--assuming one needs to take accutane for a fixed number of months after becoming clear in order to stay clear, then if I get clear sooner because of prednisone, my clearness wouldn't be due to accutane, so I should still need to take accutane for the same length of time..... right?? Bleh. Heh, I wasn't able to get a very good rationale out of my derm.

Anyway, has anyone heard of taking prednisone for acne??

IIRC, prednisone has as many crappy side-effects as accutane does. But looking on the bright side, it might help my asthma!

Share this post


Link to post
Share on other sites

Im on it at the moment. I think it was spose 2 help get rid of my red marks. after about 1 month on it red marks still remain. DUnno if they suppose 2 go away after i finish the course but it doesnt seem 2 b doing much atm.

Share this post


Link to post
Share on other sites

i think you're only supposed to get prednisone if you're having trouble with a big flare up. i told my derm that i thought i was flaring up too much and she gave me a 30day script for septra.

Share this post


Link to post
Share on other sites

Hmm... maybe my derm just decided that I ought to get clear as fast as possible, then.

It's weird though--my dad (a doctor) told me that acne is one of the side-effects of prednisone.

Share this post


Link to post
Share on other sites

Acne is one of the most commonly over-medicated illnesses i believe. Accutane therapy should be maintained for 6 months upon full clearance to have a chance at clear skin again w/o meds. Still though it tends to trickle back like a villain. Good luck.. biggrin.gif

Share this post


Link to post
Share on other sites

IMO, acne is both overmedicated and undermedicated. People are often embarrassed to go see a doctor about their acne, so they don't get any meds even though they really do need them. But then when they do, the doctors prescribe waaaay too many antibiotics. Their positive effects are only temporary, and their longterm effects are...well...bad--both on an individual scale and on a global scale.

Anyway, I'm definitely considering continuing accutane for a month or two after my official six-month course. I'll see how it goes. smile.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×